MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s13730-012-0032-3

Медицинская библиотека · CEN case reports · 2012

Severe metabolic alkalosis, hypokalemia, and respiratory acidosis induced by the Chinese herbal medicine yokukansan in an elderly patient with muscle weakness and drowsiness.

Yamada Shunsuke, Tokumoto Masanori, Kansui Yasuo, Wakisaka Yoshinobu, Uchizono Yuji, Tsuruya Kazuhiko, Ooboshi Hiroaki

СтатьяПеревод пока не подготовлен

Аннотация

Yokukansan is a Chinese herbal medicine containing licorice that has been shown to alleviate the behavioral and psychological symptoms of Alzheimer's disease, with few adverse effects. Increasing numbers of patients with Alzheimer's disease in Japan are now being treated with this drug. However, yokukansan should be used with caution because of its potential to induce pseudoaldosteronism through the inhibition of 11-beta-hydroxysteroid dehydrogenase type 2, which metabolizes cortisol into cortisone. We present the case of an 88-year-old woman with a history of Alzheimer's disease who was transferred to our emergency department because of drowsiness, anorexia, and muscle weakness. Her blood pressure was 168/90 mmHg. Laboratory data showed serum potassium of 1.9 mmol/l, metabolic alkalosis (pH 7.54; HCO 3- , 50.5 mmol/l; chloride, 81 mmol/l; sodium, 140 mmol/l), and respiratory disorders (pCO2, 60.5 mmHg; pO2, 63.8 mmHg). Plasma renin activity and aldosterone concentration were suppressed, and urinary potassium excretion was 22 mmol/l (calculated transtubular potassium gradient 12.9). An electrocardiogram showed flat T-waves and U-waves with ventricular premature contractions. Echocardiography denied volume depletion. Medical interview disclosed that she had been treated with a Chinese herbal medicine (yokukansan) containing licorice. The final diagnosis was pseudoaldosteronism and respiratory acidosis induced by licorice. Hypokalemia, metabolic alkalosis, and respiratory acidosis all subsided shortly after the discontinuation of yokukansan and initiation of intravenous potassium replacement. This case highlights the need for nephrologists to consider the possible involvement of Chinese herbal medicines, including yokukansan, when they encounter hypokalemia in elderly patients.

Для цитирования: Yamada Shunsuke, Tokumoto Masanori, Kansui Yasuo, Wakisaka Yoshinobu, Uchizono Yuji, Tsuruya Kazuhiko, Ooboshi Hiroaki. Severe metabolic alkalosis, hypokalemia, and respiratory acidosis induced by the Chinese herbal medicine yokukansan in an elderly patient with muscle weakness and drowsiness.. CEN case reports. 2012. DOI: 10.1007/s13730-012-0032-3.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.